An O(n) bin-packing algorithm for uniformly distributed data

J. Csirik, G. Galambos

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We give a first-fit type algorithm, with running time O(n), for the classical one-dimensional bin-packing problem, and examine it from a probabilistic point of view. Our main result is that the expected waste for this algorithm is O(n2/3).

Original languageEnglish
Pages (from-to)313-319
Number of pages7
JournalComputing
Volume36
Issue number4
DOIs
Publication statusPublished - Dec 1 1986

Keywords

  • One-dimensional packing
  • bin-packing heuristic algorithm
  • on-line algorithm
  • probabilistic analysis

ASJC Scopus subject areas

  • Software
  • Theoretical Computer Science
  • Numerical Analysis
  • Computer Science Applications
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint Dive into the research topics of 'An O(n) bin-packing algorithm for uniformly distributed data'. Together they form a unique fingerprint.

  • Cite this